Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Cleveland, OH

May 4, 2012

NWS Cleveland, OH issued this small craft advisory at May 4, 2012, 10:06 PM EDT. It took effect at May 5, 2012, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 4, 2012, 10:06 PM EDT (02:06 UTC)
In effect from
May 5, 2012, 4:00 AM EDT
Expired
May 6, 2012, 4:00 AM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WHUS71 KCLE 050206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EDT FRI MAY 4 2012

LEZ142>149-051015-
/O.NEW.KCLE.SC.Y.0037.120505T0800Z-120506T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 PM EDT FRI MAY 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EDT
SATURDAY. 

WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE OVERNIGHT AND
SHOULD REACH 10 TO 20 KNOTS BY DAYBREAK. WAVES WILL BUILD TO 3 TO
5 FEET QUICKLY SATURDAY MORNING. AS THE WIND DIRECTION SHIFTS TO
THE EAST SATURDAY EVENING THE WAVES WILL DECREASE BELOW SMALL
CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
332 
WHUS71 KCLE 050722
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT SAT MAY 5 2012

LEZ142>149-051530-
/O.CON.KCLE.SC.Y.0037.120505T0800Z-120506T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
322 AM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CONTINUE
TODAY. WAVES WILL QUICKLY BUILD TO 3 TO 5 FEET THIS MORNING. AS
THE WIND DIRECTION SHIFTS TO THE EAST SATURDAY EVENING THE WAVES
WILL DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
336 
WHUS71 KCLE 051433
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1033 AM EDT SAT MAY 5 2012

LEZ142>149-052245-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1033 AM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING FOR LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK.

WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CONTINUE
THIS AFTERNOON. WAVES WILL AVERAGE 3 TO 5 FEET WITH SOME WAVES 4
TO 6 FEET ON THE WEST HALF OF THE LAKE. THE WIND DIRECTION WILL
SHIFT MORE FROM THE EAST TONIGHT AND THE WAVES WILL BEING TO
DECREASE NEAR THE SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$
855 
WHUS71 KCLE 051958
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT SAT MAY 5 2012

LEZ142>146-060400-
/O.EXT.KCLE.SC.Y.0037.000000T0000Z-120506T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
358 PM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 4 AM SUNDAY FROM
MAUMEE BAY TO WILLOWICK.

WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 10 TO 20 KNOTS WILL
CONTINUE. WAVES WILL AVERAGE 4 TO 6 FEET THIS EVENING THEN
SUBSIDE TO 2 TO 4 FEET LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$

LEZ147>149-060200-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
358 PM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING FROM WILLOWICK TO RIPLEY NEW YORK.

WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 10 TO 20 KNOTS WILL
DECREASE TO 5 TO 15 KNOTS TONIGHT AND CONTINUE ON SUNDAY. WAVES OF
3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET EARLY TONIGHT AND
CONTINUE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$
983 
WHUS71 KCLE 060208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1008 PM EDT SAT MAY 5 2012

LEZ147>149-060315-
/O.EXP.KCLE.SC.Y.0037.000000T0000Z-120506T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1008 PM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ142>146-060800-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-120506T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
1008 PM EDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

WINDS AND WAVES: THE NORTHEAST TO EAST WINDS HAVE DECREASED TO 5 TO
15 KNOTS. THE WAVES WILL SUBSIDE TO 2 TO 4 FEET DURING THE
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 4, 9:51 PM EDT, 15 minutes earlier.

Area forecast discussion, May 4, 9:51 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT FRI MAY 4 2012

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE AREA TONIGHT. HIGH
PRESSURE WILL BE ACROSS THE EASTERN LAKES THIS WEEKEND. LOW
PRESSURE WILL TRACK TO THE LOWER LAKES AND OHIO VALLEY ON MONDAY
AND TAKE A COLD FRONT ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATED GRIDS MAINLY BASED ON LATEST RADAR WHICH SHOWS SHOWERS AND
THUNDERSTORMS PERSISTING ACROSS FAR SOUTHWEST AREAS AROUND FDY.
THESE WILL CONTINUE TO MOVE SOUTH SOUTHEAST OVER THE NEXT SEVERAL
HOURS INTO THE OVERNIGHT. ELSEWHERE SHOWERS AND THUNDERSTORMS
DEPARTING YOUNGSTOWN AT THIS TIME. FOR THE REMAINDER OF THE
FORECAST AREA CONDITIONS WILL BE DRY GOING INTO THE OVERNIGHT
HOURS. EXPECTING CLOUDS TO FILL BACK IN OVERNIGHT ESPECIALLY AS
COLDER AIR MOVES OVER THE LAKE. NO CHANGES TO LOW TEMPS.

LOOKS AS IF MOST OF THE CONVECTION WILL BE RIDING ALONG AND SOUTH
OF A LAKE BREEZE BOUNDARY THAT HAS PRESSED INLAND LATE THIS
AFTERNOON. THEREFORE WILL PUT CATEGORICAL POPS FOR THE FIRST PART
OF THIS EVENING FROM SANDUSKY TO YOUNGSTOWN AND POINTS SOUTH. ANY
SEVERE LOOKS LIMITED...SHEAR IS MARGINAL AND FOCUS IS WEAK. SO FAR
WE HAVE JUST SEEN SOME STRONGER PULSES. ACTUAL COLD FRONT WILL
SINK SOUTHWARD LATER ON THIS EVENING. ITS 20Z POSITION WAS ACROSS
SOUTHERN MI AND FAR SOUTHERN ONTARIO INTO NY. OVERNIGHT EXPECT
STRATUS TO DEVELOP. TEMPS WILL STILL BE RELATIVELY MILD IN THE MID
50S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WILL START OF SATURDAY MORNING CLOUDY UNDER STRATUS...BUT EXPECT
IMPROVEMENT DURING THE AFTERNOON. DO NOT SEE ANY DRIZZLE/PRECIP
OUT OF THE STRATUS EITHER. HIGH PRESSURE WILL SETTLE ACROSS THE
EASTERN LAKES/NEW ENGLAND FOR THE WEEKEND AND GIVE US A COOLER
NORTHEAST FLOW. TEMPS THIS WEEKEND AROUND 70/LOWER 70S...WARMER
WELL SOUTH. NEAR NORMAL LOWS.

TIMING DIFFERENCES AMONGST MODELS FOR MONDAY...BUT MOST ARE
LEANING TOWARD TAKING A LOW AND COLD FRONT ACROSS DURING THE DAY
MONDAY. NAM IS THE FASTEST BRINGING THE LOW TO TOL BY 12Z
MONDAY. GENERALLY HAVE KEPT SUNDAY NIGHT DRY AND KEPT THE LIKELY
POPS FOR MONDAY AND THE LOWER/MID 70S TEMPS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE MODELS CONTINUE TO ADVERTISE A TROUGH MOVING THROUGH THE
NORTHEAST STATES MID WEEK AND THEN EXITING. THE DEPTH OF THE
TROUGH/CLOSED LOW IS OPEN FOR DISCUSSION...THE ECMWF REMAINS
DEEPER... BUT NOT AS CUT OFF AS EARLIER RUNS. TYPICALLY WE WOULD
EXPECT SOME LINGERING CLOUDS AND PERHAPS A SHOWER/SPRINKLE THREAT
ACROSS NE OH/NW PA UNTIL THE TROUGH PULLS OUT...THEN CLEARING
WORKING IN FROM THE WEST AND THE FORECAST WILL REFLECT THIS. THE
MODELS ARE IN PRETTY GOOD AGREEMENT BUILDING IN THE RIDGE AT THE
SURFACE AND ALOFT BY THE END OF NEXT WEEK. WENT A LITTLE BELOW THE
GFS/MEX EXTENDED TEMP GUIDANCE ON WEDNESDAY FOR FEAR OF A
CLOUDIER/CHILLY DAY...THEN KEPT TEMPERATURES SLIGHTLY BELOW NORMAL
ON THURSDAY...THEN NEAR NORMAL BY FRIDAY.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WERE MOVING OUT OF THE FORECAST AREA AS
A COLD FRONT MOVES SOUTH OF LAKE ERIE. STRATUS WILL BEGIN TO MOVE
IN FROM THE NORTH BY MIDNIGHT. THE QUESTION IS HOW QUICKLY WILL
CONDITIONS IMPROVE SATURDAY. AT THIS TIME IT LOOKS LIKE CONDITIONS
WILL NOT BE VFR UNTIL LATE MORNING OR EARLY AFTERNOON AS THE
AIRMASS DRIES OUT. WINDS WILL BE GUSTY MAINLY NEAR LAKE ERIE AND
OVER NORTHWEST OHIO ON SATURDAY BECAUSE OF A FLOW OFF THE LAKE.

.OUTLOOK...NON-VFR POSSIBLE ON MONDAY AND MONDAY NIGHT THEN AGAIN
ON WEDNESDAY.

&&

.MARINE...
FLOW WILL BE ON THE INCREASE BY TOMORROW AS NORTHEAST FLOW SETS UP.
LOOKS LIKE POSSIBILITY THAT WE WILL NEED SMALL CRAFT ADVISORIES ON
THE LAKE STARTING SHORTLY BEFORE 12Z TONIGHT. THE NORTHEAST FLOW
WILL PERSIST INTO MONDAY AND THERE IS THE POSSIBILITY THAT SMALL
CRAFT ADVISORIES COULD BE LIFTED ON SUNDAY ONLY TO BE REINSTATED FOR
SUNDAY NIGHT INTO MONDAY MORNING. FLOW FINALLY SHIFTS TO AN EAST
SOUTHEAST DIRECTION AND BEGINS TO DIMINISH ON MONDAY. ANOTHER BREAK
OCCURS MONDAY NIGHT WITH INCREASING WEST FLOW BY TUESDAY MORNING
CONTINUING INTO WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...ABE/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...LOMBARDY
Hazardous weather outlook, May 4, 9:09 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT FRI MAY 4 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-060115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
909 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 4, 9:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
926 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             5 NE MARENGO            40.45N 82.74W
05/04/2012  E1.00 INCH       MORROW             OH   PUBLIC

            NICKEL TO QUARTER SIZE HAIL.

&&

KIELTYKA
Local storm report, May 4, 9:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 NE MARENGO            40.45N 82.74W
05/04/2012  E1.00 INCH       MORROW             OH   PUBLIC

            NICKEL TO QUARTER SIZE HAIL.

&&

KIELTYKA

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.